MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Model Number 10310
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code Hypervolemia (2664)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the continuous mononuclear cell collection (cmnc) is still establishing interface after 25 min.The operator entered a hct of 36% from 1/12/23 and only checked the lines to make sure they were not obstructed.Customer support suggested to lower the hct down by 3% and wait 3-5 min.If the interface still wasn't about half of the connector it was suggested to lower the hct another 3%.The customer called back after adjusting the hct down by 8% and said the interface was still in the same position.A picture was sent and it was maybe about 1/4th of the connector.It was asked if the saline line roller clamps were open.The operator realized the red roller clamp was open and was on the 2nd 500 ml bag.The operator said she was checked off to do this procedure.Customer support explained she shouldn't have to change out the saline bag for the procedure.The hct has been diluted and this is why the interface has not come up.The operator reported there was about 50 mls left in the 2nd bag.It was estimated the 657 ml of ns used.Customer support suggested she lower hct down by 6% which is now at 22%.Patient information and outcome are not available at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the customer did not respond to multiple requests for lot number.Therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.Retraining was not completed since the customer failed to respond to multiple attempts to contact them.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the customer's statements, the operator failed to follow the screen prompts to fully close the inlet saline roller clamp at the end of saline prime divert.
 
Event or Problem Description
The customer reported the continuous mononuclear cell collection (cmnc) is still establishing interface after 25 min.The operator entered a hct of 36% from 1/12/23 and only checked the lines to make sure they were not obstructed.Customer support suggested to lower the hct down by 3% and wait 3-5 min.If the interface still wasn't about half of the connector it was suggested to lower the hct another 3%.The customer called back after adjusting the hct down by 8% and said the interface was still in the same position.A picture was sent and it was maybe about 1/4th of the connector.It was asked if the saline line roller clamps were open.The operator realized the red roller clamp was open and was on the 2nd 500 ml bag.The operator said she was checked off to do this procedure.Customer support explained she shouldn't have to change out the saline bag for the procedure.The hct has been diluted and this is why the interface has not come up.The operator reported there was about 50 mls left in the 2nd bag.It was estimated the 657 ml of ns used.Customer support suggested she lower hct down by 6% which is now at 22%.After multiple follow-up attempts, the customer did not provide patient information and outcome.The collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16437280
Report Number1722028-2023-00080
Device Sequence Number3126510
Product Code GKT
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10310
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown